MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; NEEDLE,HYPODERM,SAFETY,23GX1

Medline Industries, LP MEDLINE; NEEDLE,HYPODERM,SAFETY,23GX1
Lot Number 89721070001
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Codes Skin Tears (2516); Foreign Body In Patient (2687)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when injecting into patients arms it is tearing the skin.Another instance is the needle got stock in a patient arm as well i was told.
 
Additional Manufacturer Narrative
According to the customer, there have been "numerous" occurrences of the needles causing "the skin to tear" while removing the needle, and there was an incident where the needle came off "in the recipient¿s arm" and had to be removed.Medline received 4bx of hypodermic safety needle all in new condition, randomly selected 15 samples from each box (60 total) for visual inspection and functional testing, attached each sample to a medline syringe, and used an injection pad for testing.The complaint was not confirmed; the visual inspection revealed no manufacturing defects preventing the needles from working properly, the needles passed the functional test, and none of them showed any issues while inserting or removing them from the pad.The cause code is unconfirmed defect, not confirmed with received sample, and based on the review of the details provided for the complaint investigation, medline is unable to confirm the complaint issue or that the product failed to meet specifications.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
NEEDLE,HYPODERM,SAFETY,23GX1
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
narendra nambula
three lakes drive
northfield, IL 60093--275
MDR Report Key50793000
Report Number1417592-2026-42725
Device Sequence Number9442664
Product Code FMF
UDI-Device Identifier20193489031956
UDI-Public20193489031956
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K213054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Lot Number89721070001
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/01/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2023
Initial Report FDA Received Date09/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown